MAUDE Adverse Event Report: CARDINAL HEALTH MONOJCT 6ML SYR L-LOCK BNS; SYRINGE, PISTON

CARDINAL HEALTH MONOJCT 6ML SYR L-LOCK BNS; SYRINGE, PISTON
Model Number 8881106010
Medical Device Problem Codes Difficult to Advance (2920); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
Customer reports: the plunger doesn¿t move and cannot draw volume into syringe.On 07sep2022 the sales rep provided additional information stating the customer confirmed that it is was the plunger that is broken, not the pump.The customer further stated that they package the syringes into a custom kit and then sterilize them which means they are unable to trace back to the exact material lot since all of the occurrences were from a kit.There was no reported patient impacts.Based on the additional information received there are several potential affected lots.Lot numbers: 203978x, 131271x, 203978x, 201825x ,203977x, 131276x, 201826x, 100457x, 131270x, 128444x, 201826x, 128443x are all potential lot numbers.The true affected lot number(s) is not known.
 
Additional Manufacturer Narrative
A device history record for the reported potential lots confirmed that the product was produced accomplishing quality requirements and released according to established procedures.Product and specification requirements were met with no non-conforming product identified relating to this customer report.The manufacturing site received twenty-three syringe assemblies in an unsealed 6cc syringe kit identified with hct3916-1 lot 221245035 exp.Date 2024-05-04.A complete investigation was performed.Visual inspection to the quality inspection standard was conducted however there were no issues identified.Subsequently, a leak testing was conducted to verify that the syringe draws, holds, and expels fluid properly by inserting the syringe into a rubber block for resistance.All twenty-three syringe assemblies passed the leak testing.The reported condition of the plunger not moving or unable to draw volume into the syringe cannot be confirmed.Possible causes for the syringe to not draw insulin as designed could be that the cannula is partially plugged or occluded.A plugged or occluded cannula may occur if the insulin crystallized, if there is uneven distribution of silicone, or improper technique.Occluded cannula detectors are installed on the assembly machines and are checked each shift to ensure that they are working properly.If the silicone is unevenly distributed, exercising the plunger would redistribute the silicone in the barrel and on the rubber tip.These syringes are designed to be a single use syringe.Possible causes of tight plunger action could include uneven silicone on the rubber tip or the barrel, plugged/occluded cannula, insulin crystallization, or improper technique.Exercising the plunger in the barrels prior to use will redistribute the silicone and make the plunger action easier.Complaint trends are evaluated during a monthly corrective/preventative action (capa) meetings to determine if a capa is warranted.At this time, there is not enough information and a capa will not be initiated.However, the reported condition will be communicated to the appropriate quality and manufacturing personnel to heighten awareness.

Brand Name
MONOJCT 6ML SYR L-LOCK BNS
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
1222 sherwood rd
norfolk NE 68701
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key15379790
Report Number1915484-2022-01290
Device Sequence Number20245984
Product Code FMF
UDI-Device Identifier10884521013889
UDI-Public10884521013889
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8881106010
Device Catalogue Number8881106010
Device Lot Number128444X
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2022
Supplement Date Received by Manufacturer08/31/2022
Initial Report FDA Received Date09/08/2022
Supplement Report FDA Received Date10/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown